Ibugel Forte 10%
Ibuprofen 10.0 %w/w
For the full list of excipients, see section 6.1
Aqueous-alcoholic, non-greasy, fragrance-free, clear or slightly hazy.
For the topical treatment of rheumatic and muscular pain, sprains, strains, backache and neuralgia. Ibugel Forte 10% is also indicated for symptomatic relief of pain due to non-serious arthritic conditions.
2 to 5 cm gel (50 to 125 mg ibuprofen) is to be applied to the affected area up to three times daily, or as directed by the physician. The gel should be massaged well into the skin until completely absorbed, and hands washed after use unless being treated.
Treatment should not normally continue for more than a few weeks, unless recommended to do so by a doctor.
The same dosage and dosage schedule applies to all age groups, although Ibugel Forte 10% is not normally recommended for use on children under the age of 12 years, unless instructed by the physician.
Not to be used if allergic to any of the ingredients, or in cases of hypersensitivity to aspirin, ibuprofen or related painkillers (including when taken by mouth), especially where associated with a history of asthma, rhinitis or urticaria.
Not to be used on broken or damaged skin.
Do not use during pregnancy or lactation.
To be kept away from the eyes and mucous membranes.
Severe cutaneous adverse reactions (SCARs), including exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome (SJS), Toxic Epidermal Necrolysis (TEN), Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS syndrome), and acute generalized exanthematous pustulosis (AGEP), which can be life-threatening or fatal, have been reported in association with the use of ibuprofen (see section 4.8). Most of these reactions occur within the first month.
If signs and symptoms suggestive of these reactions appear ibuprofen should be withdrawn immediately and an alternative treatment considered (as appropriate).
Oral NSAIDs, including ibuprofen, can sometimes be associated with renal impairment, aggravation of active peptic ulcers, and can induce allergic bronchial reactions in susceptible asthmatic patients. Although the systemic absorption of topically applied ibuprofen is less than for oral dosage forms, these complications can occur in rare cases. For these reasons, caution should be exercised before prescribing Ibugel Forte 10% for patients with an active peptic ulcer, a history of kidney problems, asthma or intolerance to aspirin or ibuprofen taken orally.
Patients should seek medical advice if symptoms worsen or persist.
Instruct patients not to smoke or go near naked flames - risk of severe burns. Fabric (clothing, bedding, dressings etc) that has been in contact with this product burns more easily and is a serious fire hazard. Washing clothing and bedding may reduce product build-up but not totally remove it.
Non-steroidal anti-inflammatory drugs may interact with blood pressure lowering drugs, and may possibly enhance the effects of anticoagulants, although the chance of either of these occurring with a topically administered preparation is extremely remote. Where aspirin or other NSAID tablets are taken concurrently, it is important to bear in mind that these may increase the incidence of undesirable effects.
Not to be used during pregnancy or lactation.
Although no teratogenic effects have been demonstrated, ibuprofen should be avoided during pregnancy. The onset of labour may be delayed, and the duration of labour increased. Ibuprofen appears in breast milk in very low concentrations, but is unlikely to affect breast fed infants adversely.
Adverse drug reactions are listed below by MedDRA system organ class and by frequency. Frequencies are defined as: very common (≥1/10), common (≥1/100 and <1/10), uncommon (≥1/1,000 and <1/100), rare (≥1/10,000 and <1/1,000), very rare (<1/10,000) and not known (cannot be estimated from the available data).
System Organ Class
Skin and subcutaneous tissue disorders
Severe cutaneous adverse reactions (SCARs) (including Erythema multiforme, exfoliative dermatitis, Stevens-Johnson syndrome, and toxic epidermal necrolysis)
Drug reaction with eosinophilia and systemic symptoms (DRESS syndrome)
Acute generalised exanthematous pustulosis (AGEP)
Immune System Disorders
Renal and urinary disorders
Renal impairment 2
1 Hypersensitivity: hypersensitivity reactions have been reported following treatment with ibuprofen. These may consist of (a) non-specific allergic reactions and anaphylaxis, (b) respiratory tract reactivity comprising asthma, aggravated asthma, bronchospasm, or dyspnoea, or (c) assorted skin disorders, including rashes of various types, pruritus, urticaria, purpura, angioedema and, less commonly, bullous dermatoses (including epidermal necrolysis and erythema multiforme).
2 Renal: renal impairment can occur in patients with a history of kidney problems.
Reporting of suspected adverse reactions
Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store.
Not applicable. Any overdose with a topical presentation of ibuprofen is extremely unlikely.
Symptoms of severe ibuprofen overdosage (e.g. following accidental oral ingestion) include headache, vomiting, drowsiness and hypotension. Correction of severe electrolyte abnormalities should be considered.
Pharmacotherapeutic group: Anti-inflammatory preparations, non-steroids for topical use.
ATC code: M02A A13
Ibugel Forte 10% is a topical preparation which has anti-inflammatory and analgesic properties. It contains the active ingredient, ibuprofen, which exerts its effects directly in inflamed tissues underlying the site of application, mainly by inhibiting prostaglandin biosynthesis.
Because it is formulated in an aqueous/alcoholic gel, Ibugel Forte 10% also exerts a soothing and cooling effect when applied to the affected area.
Specially formulated for external application, the active ingredient penetrates through the skin rapidly and extensively, achieving high, therapeutically relevant local concentrations in underlying soft tissues, joints and synovial fluid, whilst producing plasma levels that are unlikely to be sufficient to cause any systemic side effects, other than in rare individuals who are hypersensitive to ibuprofen.
Furthermore, there do not appear to be any appreciable differences between the oral and topical routes of administration regarding metabolism or excretion of ibuprofen.
Published information on subchronic toxicity studies confirms that topically applied ibuprofen is well tolerated both locally and by the gastro-intestinal tract. Any local erythema is only mild and no signs of mucosal lesions or ulcerogenic effects have been determined in the gastro-intestinal tract.
In the course of assessing mucosal tolerance, topical ibuprofen has been found to cause acute, but reversible, irritant reactions in the eyes and mucous membranes.
36 months from the date of manufacture.
Do not store above 25°C.
1) Membrane sealed, epoxy resin coated, collapsible aluminium tube, fitted with a screw cap, containing 100 g of product.
2) Membrane sealed, collapsible aluminium tube, fitted with a screw cap, containing 100 g of product.
Diomed Developments Limited
T/A Dermal Laboratories
Tatmore Place, Gosmore
03 March 2000 / 22 May 2008 (unlimited validity)